• A motor polyneuropathy developed in a woman with subcorneal pustular dermatosis of 16 years' duration, who had received at least 300 gm of dapsone over a five-year period and 80 gm during the four-month period of progression of her neurologic symptoms. Although the patient believed her muscle power had returned to normal four months after the drug was stopped, a slight peripheral neuropathy remained. Electrodiagnostic and clinical features during the period of greatest weakness and the subsequent 16 months were consistent with a polyneuropathy of the axonal type. The neurotoxicity of dapsone appears to be dosedependent, but the mechanism by which it occurs is unknown.
(Arch Dermatol 112:1158-1160, 1976)
Fredericks EJ, Kugelman TP, Kirsch N. Dapsone-Induced Motor PolyneuropathyA Complication of Prolonged Treatment of Subcorneal Pustular Dermatosis. Arch Dermatol. 1976;112(8):1158–1160. doi:10.1001/archderm.1976.01630320064020
* * SCHEDULED MAINTENANCE * *
The JAMA Network Sites will be conducting routine maintenance from 10/20/2017 through 10/21/2017. During this window access to content and authentication may be intermittently available. The JAMA Store will be completely unavailable during the maintenance window.